Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 27, 2005, 4:52 PM CST for Lynn County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2005, 4:52 PM CST (22:52 UTC)
- Expired
- Feb 27, 2005, 5:45 PM CST
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:20 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 27, 2:20 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 220 PM CST SUN FEB 27 2005 .SHORT TERM... MAIN QUESTION IN THE SHORT TERM IS THUNDERSTORM CHANCES THIS EVENING. COLD FRONT MOVING THROUGH THE TEXAS PANHANDLE AT PRESENT...WITH THE PRE FRONTAL TROUGH ALREADY THROUGH THE SOUTH PLAINS AND LOW ROLLING PLAINS. RUC ANALYSIS OVERLAYED ON VISIBLE IMAGERY DEPICTS CU FIELD GROWING IN AREAS WHERE THE SURFACE FRONT...850 THETA-E RIDGE...AND LAPSE RATES OF GREATER THAN 7.2 DEGREES C/KM OVERLAP. THIS SETUP WAS WELL DEPICTED BY PREVIOUS SHIFT...SO ONLY TWEAKS TO THE FORECAST WILL BE A SLIGHT RECONFIGURING OF THE POP FIELDS...WITH HIGHEST POPS IN THE EASTERN AND SOUTHEASTERN SECTIONS FOR THE EVENING PERIOD. LIKE THE PREVIOUS TWO OR THREE TIMES WE HAVE SEEN THUNDERSTORMS IN THE AREA...THESE ARE LIKELY TO BE LOW TOPPED...WITH THE POTENTIAL FOR PRODUCING MARGINALLY SEVERE HAIL. ANY STORM WHICH DEVELOPS WILL BE MONITORED CLOSELY. SHORT WAVE TROUGH THEN MOVES SOUTHEAST OUT OF THE AREA AFTER MIDNIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL FOR MONDAY AS WINDS SLOWLY RETURN TO THE EAST AND SOUTHEAST. .LONG TERM... LATEST MODEL RUN INDICATES A NORTHWEST FLOW WILL CONTINUE AS SURFACE HIGH PRESSURE SLIDES TO THE EAST. UPSLOPE FLOW INCREASES TUESDAY AS MOISTURE RETURNS FROM THE GULF. THIS TO SET THE STAGE FOR AN INCREASE IN CLOUD COVER TUESDAY NIGHT. SOME MODEL DIFFERENCES WITH PACIFIC MOISTURE/ENERGY AND WILL GO WITH GFS. IT CONTINUES WITH GOOD CONTINUITY AND MOVING THE NEXT SHORTWAVE IN THE NORTHWEST TOWARDS OUR AREA BY WEDNESDAY. HAVE RETAINED MOST OF PREVIOUS FORECAST AS UPSLOPE AND OVERRUNNING PATTERN WOULD SUGGEST AT LEAST A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY. BEYOND MID WEEK...WILL HAVE TO WATCH MODELS CLOSELY AS THEY INDICATE A RATHER STRONG DISTURBANCE DROPPING THROUGH THE PLAINS AND POSSIBLY CLIPPING THE FA FRIDAY. HAVE INSERTED 10 PERCENT POPS FOR NOW...AND WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO PRIOR TO INCREASING THE POPS TO CHANCE CATEGORY. MODELS SHOW ANOTHER CUT OFF LOW DEVELOPING OVER SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST AND THIS COULD ALSO COME INTO PLAY FOR THE WEEKEND WHEN IT COMES TO PRECIPITATION. FOR NOW HAVE CONTINUED WITH A DRY FORECAST...BUT IF MODELS NUDGE THIS FEATURE CLOSER TO US...THEN WE COULD HAVE A WET WEEKEND NEXT WEEKEND AS SOUTHWEST FLOW INCREASES OVER THE FA AND LOW LEVEL MOISTURE TO BE ADVECTED NORTHWEST INTO THE FA FROM THE GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 29 55 29 57 / 20 0 0 10 TULIA 29 54 30 57 / 20 0 0 10 PLAINVIEW 29 56 33 59 / 30 0 0 10 LEVELLAND 31 59 36 62 / 30 0 0 10 LUBBOCK 31 59 36 61 / 30 0 0 10 BROWNFIELD 32 60 37 63 / 30 0 0 10 CHILDRESS 34 56 34 57 / 30 0 0 10 SPUR 35 57 37 61 / 30 0 0 10 ASPERMONT 38 58 38 61 / 30 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/11
Hazardous weather outlook, Feb 27, 5:24 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 524 AM CST SUN FEB 27 2005 TXZ021>044-281124- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 524 AM CST SUN FEB 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... AN UPPER LEVEL TROUGH MOVING SOUTHEAST ACROSS THE PANHANDLES AND SOUTH PLAINS TODAY MAY PRODUCE A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS COULD APPROACH SEVERE LEVELS WITH HAIL AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Special weather statement, Feb 27, 3:40 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CST SUN FEB 27 2005 TXZ034-035-040-041-272230- HOCKLEY-LUBBOCK-LYNN-TERRY- 340 PM CST SUN FEB 27 2005 ...STRONG THUNDERSTORMS TO AFFECT LUBBOCK...HOCKLEY...TERRY...AND COUNTIES ... STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON TO THE WEST OF THE CITY OF LUBBOCK. THE STRONGEST THUNDERSTORM WAS LOCATED NEAR WOLFFORTH AT 340 PM...AND WILL MOVE SLOWLY SOUTHEAST AT 20 MPH THROUGH 430 PM. PERIODS OF BRIEF HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 35 MPH ARE LIKELY AS THE STORM MOVES SOUTH AND EAST. THIS STORM WILL LIKELY AFFECT AREAS BETWEEN WOLFFORTH... SMYER...AND MEADOW...THROUGH 430 PM. 14
Special weather statement, Feb 27, 4:21 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 421 PM CST SUN FEB 27 2005 TXZ034-035-040-041-272315- HOCKLEY-LUBBOCK-LYNN-TERRY- 421 PM CST SUN FEB 27 2005 ...STRONG THUNDERSTORMS TO AFFECT LUBBOCK...HOCKLEY...TERRY...AND COUNTIES... STRONG THUNDERSTORMS WILL CONTINUE BETWEEN SHALLOWATER...LUBBOCK... AND WOODROW. THE THUNDERSTORM...LOCATED OVER THE WEST SIDE OF LUBBOCK AT 421 PM...WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH. SMALL HAIL...AROUND PEA SIZE...HAS BEEN REPORTED NEAR QUAKER AND HIGHWAY 84 ...AND ALSO NEAR MILWAUKEE AND 8TH STREET. WIND GUSTS OF UP TO 30 MPH ARE ALSO LIKELY WITH THE PASSAGE OF THESE THUNDERSTORMS. 14
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.